MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11636
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation = manager.Pma/510(k) number = pre-amendment (b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a right lower-leg angiogram, a flexor raabe guiding sheath unraveled and separated at the shaft upon removal of the device.Access was obtained in the left common femoral artery and a contralateral approach was used to access the right tibial artery.Medications given during the event included heparin, nitroglycerin, lidocaine, and an unknown anesthesia.Unknown 2, 4, 5, and 6 millimeter balloons were used during the procedure.Reportedly, the physician experienced difficulty advancing the sheath over the "arch" due to calcification and tortuosity, and resistance was encountered during both insertion and removal of the device, which was in place approximately two to two-and-one half hours prior to removal.The dilator was not reinserted prior to removal of the device; however, another manufacturer's wire guide was in the lumen of the device at the time of removal.The separated portion of the device was retrieved using a snare and the procedure was completed successfully.The patient's outcome was reported as "good results and blood flow to the foot".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: g5.H6- method code: communication/interviews (4111).Event summary: as reported, during a right lower-leg angiogram, a flexor raabe guiding sheath unraveled and separated at the shaft upon removal of the device.Access was obtained in the left common femoral artery and a contralateral approach was used to access the right tibial artery.Reportedly, the physician experienced difficulty advancing the sheath over the "arch" due to calcification and tortuosity, and resistance was encountered during both insertion and removal of the device, which was in place approximately two to two-and-one half hours prior to removal.The dilator was not reinserted prior to removal of the device; however, another manufacturer's wire guide was in the lumen of the device at the time of removal.The separated portion of the device was retrieved using a snare and the procedure was completed successfully.The patient's outcome was reported as "good results and blood flow to the foot".Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was conducted.A review of the device history record shows no nonconforming events which could contribute to this failure mode.A review of complaints showed no other complaints associated with the product lot.Reviews of the manufacturing instructions, drawing, specifications, and quality control procedures were also conducted, and no gaps were discovered.The information reviewed provides evidence to support that the device and items in the lot were manufactured to specification.The device is packaged with instructions for use, which warn, "if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." the ifu further warns, "reinsertion of the dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal." a previously closed capa determined that forced advancement through restrictive anatomies and failure to reinsert the dilator prior to device removal are both primary contributing factors to sheath separations.Based on the information provided and an evaluation of the returned device, investigation has concluded that the patient¿s reportedly tortuous, calcified anatomy and the physician¿s failure to reinsert the dilator on removal of the device, as per the ifu, both contributed to this incident.Corrective and preventative action has been initiated to further investigate this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9535642
Report Number1820334-2019-03165
Device Sequence Number11387728
Product Code DYB
UDI-Device Identifier00827002116368
UDI-Public(01)00827002116368(17)220502(10)9710871
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model NumberG11636
Device Catalogue NumberKCFW-6.0-38-70-RB-RAABE
Device Lot Number9710871
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO ADVANTAGE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR